It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-29-2007, 04:44 PM   #1
Senior Member
(female)
 
Join Date: May 2006
Location: england uk
Posts: 141
topsy123 HB User
Citalopram

Hi,
I have just gone cold turkey on Citalopram after 6 long years. I had a real dive about a month ago, went to see my GP who suggested that the anti depressant wasnt working anymore and that I should stop taking it immediatley and go on to Dosulepin. I stopped taking the Cipramil and almost immediatley got a kidney infection. It seemed at that point I was in too much pain to even worry bout the withdrawel symptoms of coming off the meds. My kidney infection cleared up after a heavy dose of antibiotics. However I feel I am suffering and very lonely. I realy dont want to go back on depressants as I genuinly dont feel depressed. I no in myself though I am having a hard time dealing with what I think is withdrawel. I get terrible night sweats, nightmares, the dizziness is awful, it effects my vision. Im very angry, though I real dont want to be and I dont want to take the Dosulepin. I am not the nice person I used to be, my question is will this get better, will the symptoms go?....Its been three weeks off meds now and whilst im pleased im not on them, I just dont like who I am anymore....any suggestions...thanks...

 
Old 05-29-2007, 05:37 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,770
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: Citalopram

You should never go off of any antidepressant cold turkey for some reason most doctors do not understand this. I can't tell you how long it will take for the drug to be completly out of your system as it differs from person to person. The signs you are showing mentally might be an indicator that you are not quite ready to be off of antidepressants.

take care
trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Sponsors Lightbulb
   
Old 06-02-2007, 08:22 AM   #3
Junior Member
(male)
 
Join Date: Dec 2002
Location: England
Posts: 14
davedavedave HB User
Re: Citalopram

I have been on Cipramil for about the same length of time. I am now on 2 times 20mg a day but I was on 60mg. As you seemed to have tolerated it so well, it might have been worth raising the dosage slightly for a while.

If you feel you are slipping into depression I would definitely see your psychiatrist, you might mention the above idea. Or you may find that restarting Cipramil gradually up to the dosage you were on is enough to lift you out of depression.

I totally agree with trg247. All changes in dosage or starting a new antidepressant should be done very gradually.

Good luck to you.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Seoquel + citalopram same time why???? Torombolo Anxiety 1 04-30-2010 12:37 PM
Citalopram Issues Flutterby51 Diabetes 0 11-14-2008 03:13 AM
Anyone tried citalopram? pud Menopause 1 08-26-2008 06:17 PM
Anyone had citalopram? pud Anxiety 9 04-16-2008 12:50 PM
Citalopram Headaches ? stevieh General Health 1 11-05-2007 05:33 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:51 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!